Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 270, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 29, 2019, 3:26 PM CDT for Grundy County, Linn County, Sullivan County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2019, 3:26 PM CDT (20:26 UTC)
- Expired
- Aug 29, 2019, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grundy County, MO, Linn County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
273
WUUS53 KEAX 292026
SVREAX
MOC079-115-211-292115-
/O.NEW.KEAX.SV.W.0270.190829T2026Z-190829T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
326 PM CDT Thu Aug 29 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northern Linn County in north central Missouri...
Northeastern Grundy County in north central Missouri...
Southern Sullivan County in north central Missouri...
* Until 415 PM CDT.
* At 325 PM CDT, a severe thunderstorm was located over Galt, or 11
miles east of Trenton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milan, Browning, Galt, Laredo, Purdin, Humphreys, Osgood and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4005 9351 4020 9347 4019 9288 3984 9301
TIME...MOT...LOC 2025Z 285DEG 16KT 4010 9341
HAIL...1.00IN
WIND...60MPH
$$
CDB2 follow-up statements
589
WWUS53 KEAX 292041
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
341 PM CDT Thu Aug 29 2019
MOC079-292050-
/O.CAN.KEAX.SV.W.0270.000000T0000Z-190829T2115Z/
Grundy MO-
341 PM CDT Thu Aug 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRUNDY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Missouri.
LAT...LON 4019 9288 3984 9301 3999 9336 4003 9337
4020 9336
TIME...MOT...LOC 2040Z 281DEG 17KT 4009 9329
$$
MOC115-211-292115-
/O.CON.KEAX.SV.W.0270.000000T0000Z-190829T2115Z/
Linn MO-Sullivan MO-
341 PM CDT Thu Aug 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN LINN AND SOUTHERN SULLIVAN COUNTIES...
At 340 PM CDT, a severe thunderstorm was located near Galt, or 11
miles southwest of Milan, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Milan, Browning, Purdin, Humphreys, Osgood and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9288 3984 9301 3999 9336 4003 9337
4020 9336
TIME...MOT...LOC 2040Z 281DEG 17KT 4009 9329
HAIL...1.00IN
WIND...60MPH
$$
CDB028
WWUS53 KEAX 292054
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
354 PM CDT Thu Aug 29 2019
MOC115-211-292115-
/O.CON.KEAX.SV.W.0270.000000T0000Z-190829T2115Z/
Linn MO-Sullivan MO-
354 PM CDT Thu Aug 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN LINN AND SOUTHERN SULLIVAN COUNTIES...
At 354 PM CDT, a severe thunderstorm was located near Browning, or 14
miles southwest of Milan, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Milan, Browning, Purdin, Humphreys, Osgood and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9288 3984 9301 3999 9336 4003 9337
4020 9336
TIME...MOT...LOC 2054Z 297DEG 14KT 4003 9327
HAIL...1.25IN
WIND...60MPH
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:01 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 29, 12:01 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1201 PM CDT Thu Aug 29 2019 .Discussion... Issued at 255 AM CDT THU AUG 29 2019 As the surface ridge which provided ideal weather over the last couple of days continues to advect eastward, low-level moisture will begin to build back into the area this morning ahead of a cold front expected to affect the area later today with storm potential, some strong to severe. For the morning hours, humidity will begin to increase as dew points rise into the low to mid 70s by this afternoon. Temps will rise into the mid to upper 80s, making for overall muggy conditions ahead of storm development later this evening and into the overnight. An upper-level trough advancing over the Great Lakes today will keep strongest flow aloft north of the local area, though with the arrival of aforementioned low-level moisture, strong destabilization is expected this afternoon and evening, with MLCAPE values ranging from 3500 to 4000 J/kg. With the northern placement of the strongest flow aloft, deep layer shear values will be somewhat contained, locally, though initial storms will develop ahead of a cold front across southern Iowa, where higher shear values are likely. Storms will then propagate southward and perhaps southwestward into the evening hours across northern Missouri and then points south after sunset into the overnight hours. The environment will be less supportive of severe potential with time and with southern propagation, though storms across northern Missouri will eventually form a line and support the potential for 60 to 70 mph wind gusts, and perhaps an isolated large hail threat, early during the event. Additional storms will develop ahead of the western extent of the broad west to east frontal boundary, underneath a weak mid-level trough embedded within northwest flow aloft. All said, storms should begin to form an MCS through the late evening and overnight hours. Isolated strong wind gusts and large hail are both possible during that time, though the greatest potential for severe will remain north of Highway 36 this evening. The other hazard to consider is flash flooding potential as storm coverage expands. Storms should progress south relatively quickly, though PWATS will approach 2 inches as moisture pools ahead of the frontal boundary and heavy rainfall is likely as linear storms from northern Missouri begin to merge with a developing MCS from northeast Kansas. Additional off and on rain and storm chances will continue into Friday and Saturday as the frontal boundary stalls over central Missouri and additional shortwave energy advances overhead. Rain chances will slowly come to an end by the late weekend, while surface temps will increase back into the mid 80s by Tuesday. && .Aviation...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1157 AM CDT THU AUG 29 2019 First quarter of the TAF period should remain calm, VFR, with breezy south and southwest winds. A frontal boundary will be moving southward into northern Missouri late Afternoon, becoming the focus for thunderstorm development. Confidence is enough for prevailing -TSRA around 03 to 04z for all sites. Expect a wind shift to more east and northeast as the boundary moves in. Looking likely that showers will linger behind the main line of storms and could impact aviation through the end of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Kurtz
Hazardous weather outlook, Aug 29, 5:14 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 514 AM CDT Thu Aug 29 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 514 AM CDT Thu Aug 29 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected this evening and overnight, mainly across far northern Missouri. Strong winds up to 60 mph are expected across that area, with winds up to 50 mph expected down toward the I-70 corridor. Heavy rain may contribute to some flash floodind across northeast Kansas and western Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another chance for heavy rain will be possible on Saturday and Saturday night. Flooding will be the primary concerns with the Saturday activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 29, 10:01 AM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1001 AM CDT Thu Aug 29 2019
MOZ008-291530-
Schuyler MO-
1001 AM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCHUYLER COUNTY UNTIL
1030 AM CDT...
At 1000 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lancaster, moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lancaster, Downing and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4046 9235 4056 9268 4057 9269 4056 9270
4058 9270 4059 9272 4059 9267 4060 9235
TIME...MOT...LOC 1500Z 282DEG 39KT 4063 9264
CDBSpecial weather statement, Aug 29, 10:27 AM CDT, 4 hours 59 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1027 AM CDT Thu Aug 29 2019 MOZ008-291600- Schuyler MO- 1027 AM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHUYLER COUNTY UNTIL 1100 AM CDT... At 1027 AM CDT, Doppler radar was tracking a strong thunderstorm near Lancaster, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Schuyler County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4049 9235 4055 9249 4059 9249 4060 9235 TIME...MOT...LOC 1527Z 283DEG 25KT 4059 9243 CDB
Special weather statement, Aug 29, 11:26 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1126 AM CDT Thu Aug 29 2019
MOZ007-008-017-291715-
Schuyler MO-Putnam MO-Adair MO-
1126 AM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR...EASTERN PUTNAM
AND SCHUYLER COUNTIES UNTIL 1215 PM CDT...
At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lancaster, moving southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lancaster, Queen City, Novinger, Greentop, Glenwood, Worthington and
Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4044 9235 4026 9235 4023 9275 4059 9289
4059 9254
TIME...MOT...LOC 1625Z 313DEG 34KT 4053 9265
CDBSpecial weather statement, Aug 29, 11:54 AM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1154 AM CDT Thu Aug 29 2019 MOZ007-008-016-017-291730- Schuyler MO-Putnam MO-Adair MO-Sullivan MO- 1154 AM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...SOUTHEASTERN PUTNAM...NORTHEASTERN SULLIVAN AND WESTERN SCHUYLER COUNTIES UNTIL 1230 PM CDT... At 1153 AM CDT, Doppler radar was tracking a strong thunderstorm over Unionville, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Unionville, Greencastle, Worthington and Lemons. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4043 9309 4054 9303 4047 9264 4021 9281 TIME...MOT...LOC 1653Z 293DEG 29KT 4045 9298 CDB
Special weather statement, Aug 29, 1:56 PM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 156 PM CDT Thu Aug 29 2019 MOZ025-033-291930- Macon MO-Randolph MO- 156 PM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH AND SOUTHEASTERN MACON COUNTIES UNTIL 230 PM CDT... At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over Macon, moving southeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Macon, Bevier, Callao and Excello. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3953 9230 3970 9270 3984 9262 3977 9229 TIME...MOT...LOC 1856Z 293DEG 28KT 3973 9251 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:01 AM CDT | Special Weather Statement | EAX | Schuyler | 29 min |
| Aug 29, 10:27 AM CDT | Special Weather Statement | EAX | Schuyler | 33 min |
| Aug 29, 10:47 AM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 43 min |
| Aug 29, 11:26 AM CDT | Special Weather Statement | EAX | Schuyler | 49 min |
| Aug 29, 11:54 AM CDT | Special Weather Statement | EAX | Putnam | 36 min |
| Aug 29, 1:56 PM CDT | Special Weather Statement | EAX | Macon | 34 min |
| Aug 29, 2:15 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 30 min |
| Aug 29, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 37 min |
| Aug 29, 3:05 PM CDT | Flash Flood Watch | EAX | Bates, Cass, Clay, Henry, Jackson, Johnson and 3 more | 18 hr |
| Aug 29, 4:09 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 51 min |
| Aug 29, 4:18 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 42 min |
| Aug 29, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon | 30 min |
| Aug 29, 4:53 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 22 min |
| Aug 29, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 31 min |
| Aug 29, 5:00 PM CDT | Areal Flood Advisory | EAX | Linn, Sullivan | 3 hr |
| Aug 29, 5:17 PM CDT | Special Weather Statement | EAX | Linn | 43 min |
| Aug 29, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston | 32 min |
| Aug 29, 5:42 PM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| Aug 29, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 41 min |
| Aug 29, 5:58 PM CDT | Special Weather Statement | EAX | Livingston | 47 min |
| Aug 29, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Randolph, Saline | 41 min |
| Aug 29, 6:24 PM CDT | Areal Flood Advisory | EAX | Grundy, Livingston | 3 hr |
| Aug 29, 6:28 PM CDT | Special Weather Statement | EAX | Daviess | 32 min |
| Aug 29, 6:58 PM CDT | Special Weather Statement | EAX | Cooper | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.